Is penis size affected by HIV medications.
Nov 27, 2010
I have been HIV + for about 13 years and been on various medications. I went through the "normal" side effects such as kidney stones with Crixivan and diarrhea. Recently, (the last 6 months or so) I was put on Truvada which is a mixture of Viread, which I was already taking, and another drug. I read the answer to a similar question from 2006 and the doctor responded that HIV meds do not contribute to loss of penis size. I beg to differ, although I'm no doctor, I do have personal experience with the answer. The only change to my situation over the last 3 or 4 years, medication-wise, is the change from stopping Zerit and Viread and starting Truvada. Lately I have noticed that my penis has gotten smaller. It haas gone from about 6 inches to around 5 to 5-1/2 inches. I guess when you don't have all that much to begin with you notice when it changes. I had previously had the changes (for years) in fat redistribution in my butt, cheeks, buffalo hump, and less "fat" all over my body, most noticeably on the bottom of my feet. Anyway, I wanted to let you guys know that I believe (another) one of the side effects of Truvada is penis shrinkage. (I've also noticed a slight bit of ED.)
Response from Dr. Frascino
Truvada causing penis shrinkage??? Dude, Truvada has been around for a decade (and FDA approved for six years). Don't you think we would have noticed a little thing like that? Oops, bad choice of words. Whatever is making your mini-me more mini, it's not Truvada. With your ED and other problems, it's possible you have a hormonal imbalance, such as hypogonadism (low testosterone hormone levels). Talk to your HIV doctor about your little problem (oops again). He should be able to restore your trouser snake to his former glory -- all six inches.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- When Having Sex The Condom Broke Is It Possible For You To Get Hiv From An Infected Person?
- How Many Days After Contact With Hiv Person Will Hiv Show Up In Blood?
- Is Hiv Transmitted Through Feces?
- Signs And Symptoms Of Full Blown Aids
- First 2 Weeks Hiv Symptoms
- Bronchitis Treatment In People With Hiv
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.